Aa
A
A
Close
Avatar universal
Prozac and sex!
Hey

Ever since i have been taking prozac, i have had problems with sex, such as getting an erection, getting in the mood etc. Any advice? I love the drug it helps me out alot with depression and stuff.

Is there a way to temperarly get in the mood for when the time comes? Or should i stop taking it 3-4 days before the time comes , (That works)
Cancel
4 Answers
Page 1 of 1
492898 tn?1222247198
That's a difficult thing, I bet, and as hard to advise you about as it is for yourself. I mean, can you plan ahead like that? I know prozac can cause these problems, and it stays in your body for quite a long time, so missing a day or two or three probably won't hurt you. But I don't know if skipping is the way to go. Next of course comes the mandatory line about asking your psychiatrist or doctor about this, but I realize he/she may not be helpful at all.

I had a cousin with the same problem and she switched antidepressants with good results. I am not 100% sure what she switched to, but I think it was imipramine, an older drug.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Hmm ok thanks katarina , ill ask about it.

I cut prozac cold turkey, its been 7 days now, wow the withdrawls symptoms are hardcore.

How long does prozac stay in body?

But everythings working again as it should.. so yea i will look into imipramine

Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
492898 tn?1222247198
You should not stop 'cold turkey'. Go down to every other day, and do that for a couple of weeks, and then you can stop. It depends on how long you have taken it. If it hasn't been very long, it will be easy to get off, but then you may still be depressed.
On the other hand if you have taken it as long as I have, well...I don't think I can ever get off it again, because it has totally altered my brain chemistry. Doesn't matter if I no longer suffer from depression, when I stop now, well, it's impossible.

Stays on your body about (plus/minus) a months?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
492898 tn?1222247198
PS: It was either imipramine or amytryptaline, she switched to, I think the latter. (?spelling)
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Sexual Health Community Resources